Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 466–468 (page: 188)

Updated On: 9-Feb-2026

Diagnostic assessment findings for an infant with possible coarctation of the aorta would include:

  1. A third heart sound
  2. A diastolic murmur
  3. Pulse pressure difference between the upper extremities
  4. Diminished or absent femoral pulses

Answer(s): D

Explanation:

(A) S1 and S2 in an infant with coarctation of the aorta are usually normal. S3 and S4 do not exist with this diagnosis. (B) Either no murmur will be heard or a systolic murmur from an associated cardiac defect will be heard along the left upper sternal border. A diastolic murmur is not associated with coarctation of the aorta. (C) Pulse pressure differences of>20 mm Hg exist between the upper extremities and the lower extremities. It is important to evaluate the upper and lower extremities with the appropriate- sized cuffs. (D) Femoral and pedal pulses will be diminished or absent in infants with coarctation of the aorta.



Diagnostic assessment findings for an infant with possible coarctation of the aorta would include:

  1. A third heart sound
  2. A diastolic murmur
  3. Pulse pressure difference between the upper extremities
  4. Diminished or absent femoral pulses

Answer(s): D

Explanation:

(A) S1 and S2 in an infant with coarctation of the aorta are usually normal. S3 and S4 do not exist with this diagnosis. (B) Either no murmur will be heard or a systolic murmur from an associated cardiac defect will be heard along the left upper sternal border. A diastolic murmur is not associated with coarctation of the aorta. (C) Pulse pressure differences of>20 mm Hg exist between the upper extremities and the lower extremities. It is important to evaluate the upper and lower extremities with the appropriate- sized cuffs. (D) Femoral and pedal pulses will be diminished or absent in infants with coarctation of the aorta.



During his hospitalization, a 3-year-old child has become unusually aggressive in his play activities. His parents report this change in behavior to the primary nurse. How could the nurse explain the child's change in behavior?

  1. Deep-seated feelings of hostility
  2. A lack of interest in socializing
  3. Usual behavior for this child
  4. A coping response

Answer(s): D

Explanation:

(A) Unusually aggressive behavior does not indicate a deepseated problem. (B) A lack of social interest results in poor participation in play activities with peers. Aggression would not be an expected behavior. (C) The aggressive behavior was newly developed and not a routine behavior. (D) Play provides the child with opportunities for coping and adaptation. Aggression during the play activities would indicate a coping response.



During his hospitalization, a 3-year-old child has become unusually aggressive in his play activities. His parents report this change in behavior to the primary nurse. How could the nurse explain the child's change in behavior?

  1. Deep-seated feelings of hostility
  2. A lack of interest in socializing
  3. Usual behavior for this child
  4. A coping response

Answer(s): D

Explanation:

(A) Unusually aggressive behavior does not indicate a deepseated problem. (B) A lack of social interest results in poor participation in play activities with peers. Aggression would not be an expected behavior. (C) The aggressive behavior was newly developed and not a routine behavior. (D) Play provides the child with opportunities for coping and adaptation. Aggression during the play activities would indicate a coping response.



A male client received a heart-lung transplant 1 month ago at a local transplant center. While visiting the nursing center to have his blood pressure taken, he complains of recent weakness and fatigue. He also tells the nurse that he is considering stopping his cyclosporine because it is expensive and is causing his face to become round. He fears he will catch viruses and be more susceptible to infections. The nurse responds to this last statement by explaining that cyclosporine:

  1. Is given to prevent rejection and makes him less susceptible to infection than other oral corticosteroids
  2. Is available at discount pharmacies for a reduced price
  3. Is usually not necessary after the first year following transplantation
  4. May initially cause weakness, dizziness, and fatigue, but these side effects will gradually resolve themselves

Answer(s): A

Explanation:

(A) Cyclosporine is the immunosuppressive drug of choice. It provides immunosuppression but does not lower the white blood cell count; therefore, the client is less susceptible to infection. (B) Cyclosporine is available at discount pharmacies. The cost may be absorbed by health insurance, or Medicare, if the client is eligible. However, this statement does not address the entire problem verbalized by the client. (C) Immunosuppressive agents will be taken for the client's entire life because rejection can occur at any time. (D) These side effects do not necessarily resolve in time; however, the client may adapt.



Viewing page 188 of 345
Viewing questions 936 - 862 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!